Alert archive / South Carolina / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 49, NWS Columbia, SC

June 22, 2001Newberry County, Saluda County, South Carolina

NWS Columbia, SC issued this severe thunderstorm warning at Jun 22, 2001, 5:39 PM EDT for Newberry County, Saluda County, South Carolina. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 22, 2001, 5:39 PM EDT (21:39 UTC)
Expired
Jun 22, 2001, 6:15 PM EDT
In force
36 min
Issued by
NWS Columbia, SC
Area
Whole counties

Counties Newberry County, SC, Saluda County, SC

The radar

The Columbia radar (KCAE), 55 km from the middle of the area, began a volume at 21:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 22, 4:00 PM EDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 9.7 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2001-06-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1397 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2001-06-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -37 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1397 J/kg
Mixed-layer CIN
-50 J/kg
Mixed-layer LCL
850 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
-37 m²/s²
0-3 km storm-relative helicity
-49 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KCAE 222141
SVRCAE

SCC071-081-222215-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE COLUMBIA SC
539 PM EDT FRI JUN 22 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
    SOUTHERN NEWBERRY COUNTY IN CENTRAL SOUTH CAROLINA
    NORTHEASTERN SALUDA COUNTY IN CENTRAL SOUTH CAROLINA

* UNTIL 615 PM EDT.

* AT 535 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 8 MILES SOUTHWEST OF NEWBERRY...MOVING EAST AT
  45 MPH.

* SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
SOUTHEASTERN NEWBERRY COUNTY INCLUDING LAKE MURRAY.

THIS STORM WILL PRODUCE DAMAGING WINDS_ IN EXCESS OF 55 MPH.

BLP/AWP

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Columbia, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 3:57 PM EDT, 1 hour 42 minutes earlier.

Area forecast discussion, Jun 22, 3:57 PM EDT, 1 hour 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE COLUMBIA SC
357 PM EDT FRI JUN 22 2001

A QUICK UPDATE TO ACCOMMODATE LATEST SEVERE THUNDERSTORM WATCH ACROSS
MOST OF THE CAE CWA UNTIL 01Z.

FCSTID = 7
CAE   70  88  65  87 /  70  40  20  20
AGS   69  88  64  88 /  70  40  20  20
SSC   70  88  65  87 /  70  40  20  20
OGB   70  88  66  88 /  70  40  20  20

.CAE...
GA...NONE.
SC...NONE.

TTH

The office that day

Everything else NWS Columbia, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 22, 5:46 PM EDTSevere Thunderstorm WarningCAEFairfield, Richland29 min
Jun 22, 5:52 PM EDTSevere Thunderstorm WarningCAEAiken23 min
Jun 22, 6:25 PM EDTSevere Thunderstorm WarningCAERichland35 min

Nearby

Severe Thunderstorm Warnings in South Carolina, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.